MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545670
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The returned flexima rx biliary stents was analyzed, and a visual evaluation noted that the guide catheter was found broken.The push catheter was kinked.Functional inspection showed that the pull wire presented difficulties when retracting/extending.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was determined that the guide catheter was broken, the push catheter was kinked, the pull wire presented difficulties when retracting/extending.The resistance presented on the device avoiding an smoothly movement of the pull wire is due the kinks on the push catheter, the kinks presented may be related to user manipulation and/or some technique applied during procedure, once these kinks were present the whole device presented a resistance, this resistance made that an extra force/tension needed to be applied, while trying to deploy the stent this extra force/tension applied could have leaded the break of the guide catheter and this avoided the correct deployment of the stent.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic balloon dilation (ebd) positioning procedure in the bile duct performed on (b)(6) 2021.During procedure, it was noted that a resistance was felt when the device was positioned.The guide catheter became broken inside the patient, however it was successfully removed using a snare.The procedure was successfully completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as "no patient injury".

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12142988
Report Number3005099803-2021-03273
Device Sequence Number14495556
Product Code FGE
UDI-Device Identifier08714729301844
UDI-Public08714729301844
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberM00545670
Device Catalogue Number4567
Device Lot Number0025995367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1